I have had a heart attack recently and heard that grapefruit was wonderful for heart health. But I have been prescribed Lipitor, and now am reading that I can't have grapefruit because it has a negative interaction with Lipitor. What's the scoop?
Can I eat grapefruit if I am taking Lipitor?
Question posted by MrsPevot on 24 Feb 2021
Last updated on 24 February 2021 by masso
atorvastatin ↔ food
Moderate Food Interaction
Grapefruit juice can increase the blood levels of atorvastatin. This can increase the risk of side effects such as liver damage and a rare but serious condition called rhabdomyolysis that involves the breakdown of skeletal muscle tissue. In some cases, rhabdomyolysis can cause kidney damage and even death. You should limit your consumption of grapefruit juice to no more than 1 quart per day during treatment with atorvastatin. Let your doctor know immediately if you have unexplained muscle pain, tenderness, or weakness during treatment, especially if these symptoms are accompanied by fever or dark colored urine. You should also seek immediate medical attention if you develop fever, chills, joint pain or swelling, unusual bleeding or bruising, skin rash, itching, loss of appetite, fatigue, nausea, vomiting, dark colored urine, and/or yellowing of the skin or eyes, as these may be signs and symptoms of liver damage. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.